Alert archive / North Dakota / Flash Flood Warnings in 2004
Flash Flood Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jul 27, 2004, 5:21 PM CDT for Morton County, North Dakota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2004, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 27, 2004, 9:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Morton County, ND
The radar
The Bismarck radar (KBIS), 36 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -546 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KBIS 272221 FFWBIS NDC059-280215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BISMARCK ND 521 PM CDT TUE JUL 27 2004 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 915 PM CDT * AT 521 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 8 MILES NORTHEAST OF FLASHER...OR ABOUT 25 MILES SOUTHWEST OF BISMARCK...MOVING NORTHEAST AT 5 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR... ST. ANTHONY AROUND 620 PM CDT EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4662 10129 4639 10129 4641 10079 4664 10080 $$ RSL
1 follow-up statement
000 WGUS73 KBIS 280007 FFSBIS NDC059-280100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 701 PM CDT TUE JUL 27 2004 ...A FLASH FLOOD WARNING CONTINUES FOR MORTON COUNTY UNTIL 800 PM CDT OR 700 PM MDT... AT 700 PM CDT OR 600 PM MDT...THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING FOR MORTON COUNTY HAVE MOVED NORTHEAST INTO BURLEIGH COUNTY. DOPPLER RADAR ESTIMATED RAINFALL OF 2 TO 6 INCHES OVER SOUTHERN MORTON COUNTY LATE THIS AFTERNOON AND EARLY EVENING. NO FLOODING HAS BEEN REPORTED TO THE NATIONAL WEATHER SERVICE IN BISMARCK AS OF 7 PM CDT...BUT SOME ROADS ARE LIKELY FLOODED OR WASHED OUT FROM THIS HEAVY RAIN EVENT. REMEMBER...DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ VINING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:50 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 27, 2:50 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT TUE JUL 27 2004 .SHORT TERM... A COLD FRONT OVER CENTRAL NORTH NORTH DAKOTA HAS SLOWED CONSIDERABLY THIS AFTERNOON. A FEW THUNDERSTORMS ARE DEVELOPING ALONG THE FRONT...AND SOME SEVERE STORMS ARE POSSIBLE IN THE INCREASING SHEAR AHEAD OF THE FRONT. THE ETA AND GFS INCREASE THE SPEED OF THE FRONT THIS EVENING...AND THE FRONT SHOULD BE OUT OF THE FORECAST REGION EARLY WEDNESDAY MORNING. A COLD UPPER TROUGH WILL CAUSE A CHANCE OF SHOWERS BEHIND THE FRONT TONIGHT AND WEDNESDAY. THEN A NORTHWEST UPPER FLOW WILL CAUSE DRY WEATHER WITH BELOW NORMAL THURSDAY AND FRIDAY. .LONG TERM... SATURDAY THROUGH TUESDAY...ZONAL FLOW H500 PATTERN WITH WEAK RIDGING OVER THE WESTERN US BY SUNDAY...MOVING INTO THE PLAINS BY MONDAY. A SURFACE LOW ON THE LEESIDE OF THE ROCKIES DEVELOPED BY THE GFS MOVES TO EASTERN MONTANA/WYOMING ON MONDAY AND INTO THE WESTERN DAKOTAS BY TUESDAY MORNING. WOULD EXPECT A MID LEVEL CAP WITH THIS FEATURE AND GFS HINTS AT THIS WITH A THERMAL RIDGE. CAPS USUALLY BREAK DOWN IN THE EVENING...BUT SEE NO STRONG VORT ENERGY OR REAL SHORTWAVE IN THE H500 FLOW. SO HAVE KEPT ANY PRECIP MENTION OUT FOR NOW FOR MONDAY NIGHT/TUESDAY. SHOULD NEXT FEW MODEL RUNS SHOW A STRONGER FEATURE TO SET OFF THUNDER...MAY ADD PRECIP FOR MONDAY NIGHT IN LATER FORECASTS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && VINING/LM
Hazardous weather outlook, Jul 27, 4:20 AM CDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 420 AM CDT TUE JUL 27 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280919- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 420 AM CDT TUE JUL 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY AND TONIGHT. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:35 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 40 min |
| Jul 27, 6:28 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 62 min |
Nearby
Flash Flood Warnings in North Dakota, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.